Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Hierarchies of number-theoretic predicates


Author: S. C. Kleene
Journal: Bull. Amer. Math. Soc. 61 (1955), 193-213
DOI: https://doi.org/10.1090/S0002-9904-1955-09896-3
MathSciNet review: 0070593
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. L. E. J. Brouwer, Beweis, dass jede volle Funktion gleichmässig stetig ist, Neder. Akad. Wetensch. vol. 27 (1924) pp. 189-193.
  • 2. L. E. J. Brouwer, Über Definitionsbereiche von- Funktionen, Math. Ann. 97 (1927), no. 1, 60–75 (German). MR 1512354, https://doi.org/10.1007/BF01447860
  • 3. Alonzo Church, An Unsolvable Problem of Elementary Number Theory, Amer. J. Math. 58 (1936), no. 2, 345–363. MR 1507159, https://doi.org/10.2307/2371045
  • 4. A. Church, The constructive second number class, Bull. Amer. Math. Soc. vol. 44 (1938) pp. 224-232.
  • 5. A. Church and S. C. Kleene, Formal definitions in the theory of ordinal numbers, Fund. Math. vol. 28 (1936) pp. 11-21.
  • 6. M. Davis, On the theory of recursive unsolvability, Thesis, Princeton, 1950.
  • 7. M. Davis, Relatively recursive functions and the extended Kleene hierarchy, Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, Providence, American Mathematical Society, 1952, vol. 1, p. 723.
  • 8. Kurt Gödel, Über formal unentscheidbare Sätze der Principia Mathematica und verwandter Systeme I, Monatsh. Math. Phys. 38 (1931), no. 1, 173–198 (German). MR 1549910, https://doi.org/10.1007/BF01700692
  • 9. K. Gödel, On undecidable propositions of formal mathematical systems, Notes on lectures at the Institute for Advanced Study, mimeographed, Princeton, 1934, 30 pp.
  • 10. S. C. Kleene, General recursive functions of natural numbers, Math. Ann. 112 (1936), no. 1, 727–742. MR 1513071, https://doi.org/10.1007/BF01565439
  • 11. S. C. Kleene, On notation for ordinal numbers, J. Symbolic Logic vol. 3 (1938) pp. 150-155.
  • 12. S. C. Kleene, Recursive predicates and quantifiers, Trans. Amer. Math. Soc. vol. 53 (1943) pp. 41-73. Section 15 is affected by the error in [13]. MR 7371
  • 13. S. C. Kleene, On the forms of the predicates in the theory of constructive ordinals Amer. J. Math. vol. 66 (1944) pp. 41-58. An error in this paper is pointed out in [15, p. 685; 16, p. 527], and a corrected treatment will appear in [18]. MR 9757
  • 14. S. C. Kleene, A symmetric form of Gödel's theorem, Neder. Akad. Wetensch. vol. 53 (1950) pp. 800-802 (also Indagationes Mathematicae vol. 12 (1950) pp. 244-246). MR 36191
  • 15. S. C. Kleene, Recursive functions and intuitionistic mathematics, Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, Providence, American Mathematical Society, 1952, vol. 1, pp. 679-685. MR 44468
  • 16. S. C. Kleene, Introduction to metamathematics, New York, Van Nostrand, Amsterdam, North Holland, and Groningen, Noordhoff, 1952, 10+550 pp. MR 51790
  • 17. S. C. Kleene, Arithmetical predicates and function quantifiers, to appear in Trans. Amer. Math. Soc. MR 70594
  • 18. S. C. Kleene, On the forms of the predicates in the theory of constructive ordinals (second paper), to appear in Amer. J. Math. MR 9757
  • 19. S. C. Kleene and E. L. Post, The upper semi-lattice of degrees of recursive unsolvability, Ann. of Math. (2) vol. 59 (1954) pp. 379-407. MR 61078
  • 20. G. Kreisel, On the interpretation of non-finitist proofs, J. Symbolic Logic vol. 16 (1951) pp. 241-267 and vol. 17 (1952) pp. 43-58. MR 49135
  • 21. G. Kreisel, A variant to Hilbert's theory of the foundations of arithmetic, Brit. J. Philos. Sci. vol. 4 (1953) pp. 107-129. MR 60442
  • 22. A. Mostowski, On definable sets of positive integers, Fund. Math. vol. 34 (1946) pp. 81-112. MR 21923
  • 23. A. Mostowski, A classification of logical systems, Studia Philosophica vol. 4 (1951) pp. 237-274.
  • 24. E. L. Post, Finite combinatory processes—formulation I, J. Symbolic Logic vol. 1 (1936) pp. 103-105.
  • 25. E. L. Post, Recursively enumerable sets of positive integers and their decision problems, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 284-316. MR 10514
  • 26. E. L. Post, Degrees of recursive unsolvability, Bull. Amer. Math. Soc. Abstract 54-7-269.
  • 27. T. Skolem, Über die Zurückführbarkeit einiger durch Rekursionen definierten Relationen auf "arithmetische," Acta Sci. Math. Szeged vol. 8 (1936-37) pp. 73-88.
  • 28. C. Spector, Recursive well-orderings, to appear in J. Symbolic Logic. MR 74347
  • 29. Alfred Tarski, Einige Betrachtungen über die Begriffe der 𝜔-Widerspruchsfreiheit und der 𝜔-Vollständigkeit, Monatsh. Math. Phys. 40 (1933), no. 1, 97–112 (German). MR 1550192, https://doi.org/10.1007/BF01708855
  • 30. A. M. Turing, On computable numbers, with an application to the Entscheidungs-problem, Proc. London Math. Soc. (2) vol. 42 (1936-37) pp. 230-265. A correction, ibid. vol. 43 (1937) pp. 544-546.
  • 31. A. M. Turing, Systems of logic based on ordinals, Proc. London Math. Soc. (2) vol. 45 (1939) pp. 161-228.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1955-09896-3

American Mathematical Society